MAUDE Adverse Event Report: ABBOTT DIABETES CARE LTD FREESTYLE LIBRE 3; CONTINUOUS GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE LTD FREESTYLE LIBRE 3; CONTINUOUS GLUCOSE MONITORING SYSTEM
Model Number 72075-01
Medical Device Problem Codes Device Alarm System (1012); Application Program Problem (2880)
Health Effect - Clinical Codes Hypoglycemia (1912); Dizziness (2194)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(application): the most probable root causes associated with this failure mode are software/data corruption or misuse.However, mitigations are in place to reduce and prevent such issues.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.The customer reported signal loss.Abbott diabetes care (adc) attempted to replicate the reported issue using similar configuration of android 14 is not compatible with the customer's reported application.The latest revision of the compatibility guide is available to the customer on the abbott diabetes care website.The device manufacturing date does not apply.The date entered in section h4 is the date abbott diabetes care became aware of the event.(sensor device): the most probable root causes associated with this failure mode are disconnected, faulty or damaged components, software/data corruption, or misuse.However, mitigations are in place to reduce and prevent such issues.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.The product has been requested back for an investigation.At this time product has not yet been returned.An extended investigation has been performed for the reported complaint and it has been determined that there was no indication that the product did not meet specification.The device history records (dhrs) for the fs libre sensor and fs libre sensor kit were reviewed and the dhrs showed the fs libre sensor and sensor kit passed all tests prior to release.If the product is returned, a physical investigation will be performed and a follow-up report submitted for the associated sensor device (0fd734c0e), the manufacturing date is 22-aug-2023 and the expiration date is 31-jul-2024.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
An alarm issue was reported with the abbott diabetes care (adc) application in use with samsung a23 phone with android version 14 operating system.Customer experienced a signal loss and was unable to receive glucose alarms.As a result, customer experienced "vertigo", "head turning" and was unable to self-treat, requiring third-party treatment of "fruit juice" by a non-healthcare professional.There was no report of death or permanent injury associated with this event.
 
Event or Problem Description
An alarm issue was reported with the abbott diabetes care (adc) application in use with samsung a23 phone with android version 14 operating system and app version 3.5.1.10363.Customer experienced a signal loss and was unable to receive glucose alarms.As a result, customer experienced "vertigo", "head turning" and was unable to self-treat, requiring third-party treatment of "fruit juice" by a non-healthcare professional.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
Sensor (b)(6) has been returned and investigated.Visual inspection performed on the returned sensor patch and no issue was observed.Data was successfully extracted from the returned sensor using approved software.The watermark was observed at the base of the tail indicating the sensor being properly inserted.The sensor was restored to storage state and activated with a known good reader to receive first 5 ble (bluetooth low energy) packets and first 5 ble packets were received.The blc count and rssi (received signal strength indicator) were present for all packets.Therefore, this issue is not confirmed.All pertinent information available to abbott diabetes care has been submitted.

Brand Name
FREESTYLE LIBRE 3
Common Device Name
CONTINUOUS GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE LTD
range road
witney 12345 -700
UK  12345-7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda 94502-7001
5107495297
MDR Report Key19284457
Report Number2954323-2024-16286
Device Sequence Number8294696
Product Code QLG
UDI-Device Identifier00357599816001
UDI-Public00357599816001
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K213996
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/31/2024
Device Model Number72075-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer06/02/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown